MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-2 patient age/date of birth: information cannot be provided due to personal data privacy legislation/policy.Section a-3a patient sex: information cannot be provided due to personal data privacy legislation/policy.Section a-3b patient gender: information cannot be provided due to personal data privacy legislation/policy.Section a-4 patient weight: information cannot be provided due to personal data privacy legislation/policy.Section a-5 patient ethnicity: information cannot be provided due to personal data privacy legislation/policy.Section a-6 patient race: information cannot be provided due to personal data privacy legislation/policy.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.An attempt was made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
After the pre-loaded dib00 model intraocular lens (iol) was fully inserted in the patient¿s ocular sinister (left eye) a vitrectomy was required, it was also reported the iol was damaged.The iol was removed and there was no incision enlargement, no medical attention, no procedural delays, and no sutures during the initial procedure.It is unknown if medication was prescribed and unknown if another iol was implanted.Patient's daily activities were not significantly affected.The iol directions for use were followed.Patient information cannot be provided due to personal data privacy legislation/policy.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: 03-apr-2025 section h-3: device evaluated by manufacturer: yes device evaluation: the complaint handpiece was received loose inside a biohazard bag.A lens was also received loose on a piece of medical foam.During a visual inspection, the device was inspected under magnification.The complaint handpiece was received with the plunger rod fully advanced.Viscoelastic residue was observed to be evenly distributed throughout the cartridge; no cartridge tip or cartridge issues were observed.The lens module was inspected revealing no issues.Device assembly was inspected revealing no issues.Plunger rod advancement was inspected revealing no issues; the plunger rod tip was bent.The lens was received coated in viscoelastic residue and cut in half with one lens half missing.The lens was cleaned revealing the lens was scratched; one haptic was observed to be chipped.No further evaluation was performed.The complaint issue "lens damage" was not identified during photo and product evaluation.Based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21370461
Report Number3012236936-2025-000042
Device Sequence Number8564009
Product Code HQL
UDI-Device Identifier05050474731776
UDI-Public(01)05050474731776(17)270924
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown